0
RESEARCH PAPERS

On the Propagation of One-Dimensional Acceleration Waves in Laminated Composites

[+] Author and Article Information
P. J. Chen

Department of Mathematics and Computer Science, Sandia Laboratories, Albuquerque, New Mex.

M. E. Gurtin

Department of Mathematics, Carnegie-Mellon University, Pittsburgh, Pa.

J. Appl. Mech 40(4), 1055-1060 (Dec 01, 1973) (6 pages) doi:10.1115/1.3423125 History: Received June 01, 1972; Online July 12, 2010

Abstract

In this paper we study one-dimensional wave propagation in (nonlinear) elastic and viscoelastic composites. We derive an expression for the amplitude of an acceleration wave; when confined to the junction points of the cells, this expression has exactly the same form as that for a single nonlinear viscoelastic material. We use this fact to derive effective moduli for composites.

Copyright © 1973 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In